Hail, Clark
- When
- August 23, 1:20 AM CST
- Where
- Clark County, 3 mi SW of Minneola
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.400, -100.000
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Aug 22, 2:01 PM CST, 11 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 301 PM CDT SUN AUG 22 2004 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE FOR THE SHORT TERM WILL BE THE CHANCES FOR PRECIP TONIGHT AND MONDAY. MOISTURE AT THE SFC AND 850MB HAS NOTICEABLY INCREASED OVER THE PAST 24 HOURS ACROSS THE REGION. 12Z UPPER AIR OBS SHOW WINDS AT 500MB ARE STILL MAINLY LIGHT AND WESTERLY OVER THE PLAINS. REMNANTS OF A MCS OVER WEST TX LAST NIGHT HAS MOVED INTO THE CWA TODAY AND HAS BEEN SHOWING SOME WEAK ROTATION IN THE SATELLITE LOOP AS AN MCV. VORTICITY GENERATED FROM THIS ALONG WITH SOME LOW LEVEL CONVERGENCE ALONG OUTFLOW BOUNDARIES COULD BE THE FOCUS FOR SOME CONVECTION LATER THIS EVENING. MODIFYING THE MORNING SOUNDING FOR A SFC CONDITION OF 81/64 YIELDS CAPE VALUES OF AROUND 2400 J/KG, WITH THE CAP NEARLY BROKEN. HOWEVER, HIGH CLOUD COVER FROM THE MCV HAS KEPT TEMPS DOWN SOMEWHAT, AND IT MAY LIMIT CONVECTIVE POTENTIAL. STILL, CLOUDS HAVE BEEN DECREASING IN THE CWA THE LAST COUPLE OF FRAMES ON THE VIS LOOP, AND CU HAS BEEN GOING UP IN SE CO. WILL CONTINUE WITH 20-30 POPS, WITH THE HIGHEST VALUES IN THE SOUTH AND EAST WHERE THE BEST MOISTURE WILL BE. THE LLJ SHOULD KEEP CONVECTION GOING FOR A LITTLE WHILE TONIGHT BEFORE THE VORT MAX MOVES OFF TO THE EAST BY MORNING. WESTERLY FLOW ALOFT CONTINUES INTO MONDAY, WITH A SFC TROUGH AXIS POSITIONED OVER THE CWA. THE ETA BRINGS IN MUCH DRIER DEWPOINTS INTO THE WESTERN COUNTIES. WITH SFC WINDS SHIFTING TO THE SW THINK THAT IT WILL DEFINITELY BE DRIER, BUT WORRY THAT THE ETA MAY BE OVERDOING IT A BIT. THE ETA BUFKIT SOUNDINGS FOR DDC SHOW CAPES AGAIN AROUND 2500 J/KG, BUT THE CAP IS STRONGER AND THERE DOESNT LOOK TO BE ANY MCV OR OUTFLOW TO HELP SET THINGS OFF. WILL KEEP SOME SLIGHT POPS IN THE EAST FOR ISOLATED ACTIVITY SETTING OFF ALONG THE TROUGH AXIS. TUESDAY WILL BE SIMILAR, ONLY WITH 700MB TEMPS GETTING UP TO AROUND 13 C AND THUS A STRONGER CAP. WILL KEEP TUESDAY DRY FOR NOW. AS FOR TEMPERATURES, MADE ONLY A FEW MINOR TWEAKS TO WHAT WE HAD GOING. WITH 850MB TEMPS GETTING INTO THE 20S TO NEAR 30 C, WE SHOULD SEE HIGHS APPROACHING 90 AGAIN. LOWS WILL BE MAINLY IN THE 60S. DAYS 3-7... ALTHOUGH I CANT FIND ANY GOOD REASONS TO MAKE CHANGES TO THE EXTENDED, THE TIME FRAME AROUND WEDNESDAY WILL NEED TO BE WATCHED. UPPER SYSTEM THAT IS CLOSING OFF AROUND 29N 122W WILL EVENTUALLY GET PICKED UP AS TROUGH DIGS INTO THE EASTERN PACIFIC. TIMING OF COURSE WILL BE AN ISSUE AS WILL THE DETAILS WHEN IT HAPPENS. BUT I SUPPOSE THAT MID WEEK MIGHT BE AS GOOD AS TIME AS ANY. STILL NOT ENOUGH CONFIDENCE IN THIS TIMING TO PUT POPS IN THE GRIDS AT THIS TIME. LATER IN THE WEEK, THERE SHOULD BE A SIGNIFICANT WAVE MOVE INTO THE PLAINS. IN FACT, MANY OF THE DETERMINISTIC MODEL RUNS DO SHOW THIS SCENARIO. SO WILL KEEP THE RELATIVELY HIGH POPS GOING THEN. BEYOND THE WEEKEND THE FORCING IN THE TROPICAL PACIFIC SHOULD FAVOR CONTINUED BELOW NORMAL HEIGHTS IN THE FAR WEST SO YET ANOTHER TROUGH COULD SET UP THEN. RESULT WOULD BE ABOVE NORMAL TEMPS (WITH CONSIDERATIONS FOR MODERATION DUE TO WET AND GREEN GROUND CONDITIONS). WILL PROBABLY HAVE TO ADD POPS STARTING THE FIRST OF NEXT WEEK (AUG 30-31) AS WE GET A LITTLE CLOSER. && .PRELIMINARY POINT TEMPS/POPS... DDC 65 91 66 96 / 20 10 10 00 GCK 62 94 64 95 / 10 00 00 00 EHA 62 92 65 94 / 10 00 00 00 LBL 65 94 65 96 / 20 00 00 00 HYS 65 92 66 94 / 20 20 20 00 P28 68 90 71 97 / 40 20 20 00 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 26/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT SUN AUG 22 2004 KSZ030-031-043>046-061>066-074>081-084>090-231000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON OVER JUST ABOUT ANY SPOT IN SOUTHWEST KANSAS. HOWEVER, NO SEVERE THUNDERSTORMS OR ANY OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. 12
The Dodge City radar (KDDC), 40 km away, was scanning. The volume nearest the first event began at 07:21 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419319, 5419320, 5419321.